I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Sore moobs

User
Posted 08 Feb 2019 at 19:42

Hi all

I've discovered a lump in my left man boob and it's quite painful. Really tender and sore.

Went to my GP worried that it was mets and he thought it was likely to be the development of breast tissue due to the HT which I've been on for 1 year and 4 months but definitely confirmed he felt a reasonably big lump and that I should have it checked out properly.

I called my oncologist and he is arranging a scan ASAP.

I've been pretty good with diet and exercise so thought I've kept the moob growth to a minimum but maybe it's catching up with me. 

Quite worried, has anyone else had this? 

Thanks

Matt

Edited by member 08 Feb 2019 at 23:13  | Reason: Not specified

User
Posted 08 Feb 2019 at 20:02
Matt,

Have you been taking Tamoxifen to suppress breast development? If not, I'd strongly suggest talking to your oncologist about it. It won't help with what's already there, but it will prevent any further development.

Cheers,

Chris

User
Posted 08 Feb 2019 at 23:15
No, it’s never been mentioned and I didn’t hear about it until this forum. Thanks very much, I’ll pick it up with him.

He’s put me on calcium and vit d.

So do you know if soreness is normal slog with growth?

User
Posted 08 Feb 2019 at 23:30

Breast growth is usually very painful. Not so common with Prostap though and a bit odd that it has only started now - hope the onco arranges that scan soon.

Edited by member 08 Feb 2019 at 23:39  | Reason: Not specified

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 09 Feb 2019 at 23:29
Tomorrow afternoon so will let you know. Thanks.
User
Posted 09 Feb 2019 at 23:55

This happened to me also, my right moob grew taught and sore and very painful. my GP doubled my 10mg Tamoxifen daily dose and within a few weeks the pain has decreased as has the lump

User
Posted 11 Feb 2019 at 19:54
Thanks all.

Ultrasound came out as it looks like it is breast tissue forming and likely OK tissue but needs keeping an eye on.

Certainly nothing on the bone which was a worry so good news apart from I'm growing breasts... well one breast to be exact which also means I'll be lop sided.

So what's the score with Tamoxifen? Any side effects to worry about or concerns with long term use?

User
Posted 11 Feb 2019 at 20:01

Nothing at all to be concerned about with Tamoxifen in the low doses that are prescribed to suppress breast growth. The typical dose is a 20mg tablet once or twice a week, and it really does work.

The primary use of Tamoxifen is as a drug to treat breast cancer, but there it's taken in much higher doses.

Chris

 

User
Posted 11 Feb 2019 at 21:42

Originally Posted by: Online Community Member

The typical dose is a 20mg tablet once or twice a week, and it really does work.

 

It doesn't work for everyone though. 

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 13 Feb 2019 at 15:44
Greatly appreciate the advice and support all!

Thanks

Matt

User
Posted 23 May 2019 at 15:44

6 weeks into Tamoxifen and the soreness has gone entirely which is a real relief.

 

I have increased my upper body exercising a bit to try and help but have also think I have a slight reduction of breast tissue too.

The only side effects I’ve noticed is a bit of an  increase of hot flushes which is manageable.

Thanks again for your help all. This has made a big difference to me 😀

Cheers Matt

 

 

User
Posted 23 May 2019 at 16:36

Tamoxifen takes 2 months to build up to the working concentration in the blood, and 3 months to reach the final  stable level, because of its long biphase half-life. (I posted a long message on tamoxifen dosing here: https://community.prostatecanceruk.org/posts/t17616-Breast-growth-with-bicalutamide-and-tamoxifen#post215572)

It can reverse breast growth, but that's limited. The most recent breast growth is reversed quickly, but the longer it's been there, the less effective it is at reversing it, and it can't reverse growth over a year old. Also, it can't reverse the growth of fibrous tissue which forms to support the breast tissue. Breasts also contain fat, and I've seen nothing in the research articles I've read which states if it can remove breast fat, or even prevent it forming in the future, but it is effective on breast gland tissue growth (and pain) for around 70% of men with gynecomastia, and completely reversed the initial growth of breast buds in me.

It does have side effects. It increases risk of DVT (and usually won't be given to people at increased risk of DVT, although I'm not aware anyone checked that in my case - certainly they didn't ask me). Some peoples' livers are not great at handling it. I would suggest you get a full blood count and liver function test done when you've been on it for 4-5 months, to check your platelet count, and alanine aminotranferase (ALT) levels. It will push ALT high, possibly outside range, but a very high level combined with low platelet count would suggest that it may give you non-alcoholic fatty liver disease (NAFLD). Around half the women who take it for 5 years after breast cancer will get NAFLD, and a small number of these can become serious liver problems. (This may be more of a risk if you also drink alcohol - not sure.) I am trying to work out the minimum dose I can get away with which still works.

 
Forum Jump  
©2019 Prostate Cancer UK